Open Access
Translator Disclaimer
2002 A norm for the cohomology of 2–complexes
Vladimir Turaev
Algebr. Geom. Topol. 2(1): 137-155 (2002). DOI: 10.2140/agt.2002.2.137

Abstract

We introduce a norm on the real 1–cohomology of finite 2–complexes determined by the Euler characteristics of graphs on these complexes. We also introduce twisted Alexander–Fox polynomials of groups and show that they give rise to norms on the real 1–cohomology of groups. Our main theorem states that for a finite 2–complex X, the norm on H1(X;) determined by graphs on X majorates the Alexander–Fox norms derived from π1(X).

Citation

Download Citation

Vladimir Turaev. "A norm for the cohomology of 2–complexes." Algebr. Geom. Topol. 2 (1) 137 - 155, 2002. https://doi.org/10.2140/agt.2002.2.137

Information

Received: 1 October 2001; Accepted: 6 February 2002; Published: 2002
First available in Project Euclid: 21 December 2017

zbMATH: 1014.57002
MathSciNet: MR1885218
Digital Object Identifier: 10.2140/agt.2002.2.137

Subjects:
Primary: 57M20
Secondary: 57M05

Rights: Copyright © 2002 Mathematical Sciences Publishers

JOURNAL ARTICLE
19 PAGES


SHARE
Vol.2 • No. 1 • 2002
MSP
Back to Top